Advertisement

Minimal Offsets That Guarantee Maximal or Minimal Connectivity of Digital Curves in nD

  • Valentin E. Brimkov
  • Reneta P. Barneva
  • Boris Brimkov
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5810)

Abstract

In this paper we investigate an approach of constructing a digital curve by taking the integer points within an offset of a certain radius of a continuous curve. Our considerations apply to digitizations of arbitrary curves in arbitrary dimension n. As main theoretical results, we first show that if the offset radius is greater than or equal to \(\sqrt{n}/2\), then the obtained digital curve features maximal connectivity. We also demonstrate that the radius value \(\sqrt{n}/2\) is the minimal possible that always guarantees such a connectivity. Moreover, we prove that a radius length greater than or equal to \(\sqrt{n-1}/2\) guarantees 0-connectivity, and that this is the minimal possible value with this property. Thus, we answer the question about the minimal offset size that guarantees maximal or minimal connectivity of an offset digital curve.

Keywords

Digital geometry digital curve digital object connectivity curve offset 

References

  1. 1.
    Coeurjolly, D., Debled-Rennesson, I., Teytaud, O.: Segmentation and Length Estimation of 3D Discrete Curves. In: Bertrand, G., Imiya, A., Klette, R. (eds.) Digital and Image Geometry. LNCS, vol. 2243, pp. 295–313. Springer, Heidelberg (2002)Google Scholar
  2. 2.
    Debled-Rennesson, I., Rémy, J.-L., Rouyer-Degli, J.: Linear Segmentation of Discrete Curves into Blurred Segments. Discrete Applied Mathematics 151(1-3), 122–137 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Toutant, J.-L.: Characterization of the Closest Discrete Approximation of a Line in the 3-dimensional Space. In: Bebis, G., Boyle, R., Parvin, B., Koracin, D., Remagnino, P., Nefian, A., Meenakshisundaram, G., Pascucci, V., Zara, J., Molineros, J., Theisel, H., Malzbender, T. (eds.) ISVC 2006. LNCS, vol. 4291, pp. 618–627. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  4. 4.
    Anton, F., Emiris, I., Mourrain, B., Teillaud, M.: The Offset to an Algebraic Curve and an Application to Conics. In: Gervasi, O., Gavrilova, M.L., Kumar, V., Laganá, A., Lee, H.P., Mun, Y., Taniar, D., Tan, C.J.K. (eds.) ICCSA 2005. LNCS, vol. 3480, pp. 683–696. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  5. 5.
    Arrondo, E., Sendra, J., Sendra, J.R.: Genus Formula for Generalized Offset Curves. J. Pure and Applied Algebra 136(3), 199–209 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hoffmann, C.M., Vermeer, P.J.: Eliminating Extraneous Solutions for the Sparse Resultant and the Mixed Volume. J. Symbolic Geom. Appl. 1(1), 47–66 (1991)Google Scholar
  7. 7.
    Anton, F.: Voronoi Diagrams of Semi-algebraic Sets. Ph.D. thesis, The University of British Columbia, Vancouver, British Columbia, Canada (2004)Google Scholar
  8. 8.
    Cox, D., Little, J., O’Shea, D.: Using Algebraic Geometry. Springer, New York (1998)CrossRefzbMATHGoogle Scholar
  9. 9.
    Debled-Rennesson, I., Domenjoud, E., Jamet, D.: Arithmetic Discrete Parabolas. In: Bebis, G., Boyle, R., Parvin, B., Koracin, D., Remagnino, P., Nefian, A., Meenakshisundaram, G., Pascucci, V., Zara, J., Molineros, J., Theisel, H., Malzbender, T. (eds.) ISVC 2006. LNCS, vol. 4292, pp. 480–489. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  10. 10.
    Fiorio, C., Jamet, D., Toutant, J.-L.: Discrete circles: an Arithmetical Approach Based on Norms. In: Internat. Conference “Vision-Geometry XIV” SPIE, San Jose, CA, vol. 6066, p. 60660 (2006)Google Scholar
  11. 11.
    Andres, E.: Discrete Linear Objects in Dimension n: The Standard Model. Graphical Models 65(1-3), 92–111 (2003)CrossRefzbMATHGoogle Scholar
  12. 12.
    Cohen-Or, D., Kaufman, A.: 3D Line Voxelization and Connectivity Control. IEEE Computer Graphics & Applications 17(6), 80–87 (1997)CrossRefGoogle Scholar
  13. 13.
    Debled-Rennesson, I.: Etude et Reconnaissance des Droites et Plans Discrets. Ph.D. Thesis, Université Louis Pasteur, Strasbourg, France (1995)Google Scholar
  14. 14.
    Figueiredo, O., Reveillès, J.-P.: New Results About 3D Digital Lines. In: Melter, R.A., Wu, A.Y., Latecki, L. (eds.) Internat. Conference “Vision Geometry V.” SPIE, vol. 2826, pp. 98–108 (1996)Google Scholar
  15. 15.
    Jonas, A., Kiryati, N.: Digital Representation Schemes for 3d Curves. Pattern Recognition 30(11), 1803–1816 (1997)CrossRefGoogle Scholar
  16. 16.
    Rosenfeld, A.: Arcs and Curves in Digital Pictures. Journal of the ACM 20(1), 81–87 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Kim, C.E.: Three Dimensional Digital Line Segments. IEEE Transactions on Pattern Analysis and Machine Intelligence 5(2), 231–234 (1983)CrossRefzbMATHGoogle Scholar
  18. 18.
    Andres, E.: Discrete Circles, Rings and Spheres. Computers & Graphics 18(5), 695–706 (1994)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Andres, E., Jacob, M.-A.: The Discrete Analytical Hyperspheres. IEEE Trans. Vis. Comput. Graph. 3(1), 75–86 (1997)CrossRefGoogle Scholar
  20. 20.
    Klette, R., Rosenfeld, A.: Digital Geometry – Geometric Methods for Digital Picture Analysis. Morgan Kaufmann, San Francisco (2004)zbMATHGoogle Scholar
  21. 21.
    Kong, T.Y.: Digital Topology. In: Davis, L.S. (ed.) Foundations of Image Understanding, pp. 33–71. Kluwer, Boston (2001)Google Scholar
  22. 22.
    Rosenfeld, A.: Connectivity in Digital Pictures. Journal of the ACM 17(3), 146–160 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Brimkov, V.E., Barneva, R.P., Brimkov, B., de Vieilleville, F.: Offset Approach to Defining 3D Digital Lines. In: Bebis, G., Boyle, R., Parvin, B., Koracin, D., Remagnino, P., Porikli, F., Peters, J., Klosowski, J., Arns, L., Chun, Y.K., Rhyne, T.-M., Monroe, L. (eds.) ISVC 2008, Part I. LNCS, vol. 5358, pp. 678–687. Springer, Heidelberg (2008)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Valentin E. Brimkov
    • 1
  • Reneta P. Barneva
    • 2
  • Boris Brimkov
    • 3
  1. 1.Mathematics DepartmentSUNY Buffalo State CollegeBuffaloUSA
  2. 2.Department of Computer ScienceSUNY FredoniaUSA
  3. 3.University at BuffaloBuffaloUSA

Personalised recommendations